Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Periodic solutions to nonlinear one dimensional
wave equation with $\mathit {X}$-dependent coefficients

Authors: V. Barbu and N. H. Pavel
Journal: Trans. Amer. Math. Soc. 349 (1997), 2035-2048
MSC (1991): Primary 35L70, 35B10, 35L05
MathSciNet review: 1373628
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper deals with $t$-periodicity and regularity of solutions to the one dimensional nonlinear wave equation with $x$-dependent coefficients

References [Enhancements On Off] (What's this?)

  • 1. A. Bahri and H. Brézis, Periodic solution of a nonlinear wave equation, Proc. Roy. Soc. Edinburgh Sect. A 1-D 85 (1980), 313-320. MR 82f:35011
  • 2. A. Bamberger, G. Chavent and P. Lailly, About the stability of the inverse problem in wave equations; applications to the interpretation of seismic profiles, Appl. Math. Optimiz. 5 (1979), 1-47. MR 80b:86002
  • 3. V. Barbu and N. H. Pavel, An inverse problem for the one dimensional wave equation, SIAM J. Control and Optimiz. 35-5 (1997), to appear.
  • 4. H. Brézis, Periodic solutions of nonlinear vibrating strings and duality principles, Bull. AMS 8 (1983), 409-426. MR 84e:35010
  • 5. H. Brézis and L. Nirenberg, Forced vibrations for a nonlinear wave equation, Comm. Pure Appl. Math. 31 (1978), 1-30. MR 81i:35112
  • 6. R. C. Brown, D. B. Hinton and S. Schwabik, Applications of a one-dimensional Sobolev inequality to eigenvalue problems, Differential Integral Equations 9 (1996), 481-498. MR 96k:34180
  • 7. M. Fe\v{c}kan, Periodic solutions of certain abstract wave equations, Proc. AMS 123 (1995), 456-471. MR 95c:35030
  • 8. P. J. McKenna, On solutions of a nonlinear wave equation when the ratio of the period to the length of the intervals is irrational, Proc. AMS 93 (1985), 59-64. MR 86f:35017
  • 9. P. Rabinowitz, Free vibrations for a semilinear wave equation, Comm. Pure Appl. Math. 31 (1978), 31-68. MR 84i:35109
  • 10. K. Yosida, Functional analysis, 6th ed., Springer-Verlag, Berlin, 1980. MR 82i:46002

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 35L70, 35B10, 35L05

Retrieve articles in all journals with MSC (1991): 35L70, 35B10, 35L05

Additional Information

V. Barbu
Affiliation: Department of Mathematics, University of Iasi, Iasi, Romania

N. H. Pavel
Affiliation: Department of Mathematics, Ohio University, Athens, Ohio 45701

Keywords: Forced vibrations of nonhomogeneous strings, propagation of seismic waves, eigenvalues and eigenfunctions, Fourier series, subdifferentials, maximal monotone operators, Sobolev spaces
Received by editor(s): April 18, 1995
Received by editor(s) in revised form: December 4, 1995
Additional Notes: This research was carried out while the first author was visiting Ohio University
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society